033: B6 deficiency, and a man with high estrogen, what should they do?
Masterjohn Q&A Files Episode 33
Question: For someone who is taking 45 mg of vitamin B6 as P5P but has xanthurenate, kynurenate, and quinolinate high in the urine as markers of vitamin B6 deficiency, and who is a man with high estrogen, what should they do?
If you have xanthurenate and kynurenate spilling into your urine, it means that quinolinate would be building up. Quinolinate is usually the last thing to rise in B6 deficiency.
Quinolinate is an excitotoxin: it both can cause neurotoxicity like glutamate does and it can also make you hypersensitive to glutamate, effectively giving you a glutamate sensitivity.
You clarified that quinolinate is in the fourth quintile. So you're kind of in the zone quinolinate might be a problem, particularly if you have trouble sleeping, or if you have trouble with anxiety, or you have anything that would be related to glutamate sensitivity, like headaches.
If you have any of those symptoms, they could be from quinolinate buildup. In that case, I recommend increasing B6. I would titrate it up to 100 mg. I'd be very cautious going higher than that. Don't take any pyridoxine hydrochloride ever.
Second course of action is look at iron and riboflavin levels. If there's any things wrong with those fix them, since they are needed to properly convert tryptophan alongside B6.
Third course of action is to reduce protein intake, if necessary, or search for low tryptophan proteins and focus on those to meet your protein needs. You need at least a few hundred milligrams of tryptophan in your diet to be okay.
Listen to the Audio
I highly recommend watching the video above but you can also listen to the audio here:
Read the Transcript or Leave a Comment
Masterpass members have access to the transcript below.
Masterpass members can also read and leave comments below. Non-members can read and leave comments on the general podcast page.
Learn more about the Masterpass here.